Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 1, 2013, 9:24 AM CDT for 7 counties in Arkansas; Dunklin County, Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2013, 9:24 AM CDT (14:24 UTC)
- Expired
- Jun 1, 2013, 1:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:24 AM CDT | FLASH FLOOD | Walnut Ridge, AR | UP TO 12 INCHES OF WATER ON SECONDARY ROADS IN THE WALNUT RIDGE AREA. |
| Jun 1, 11:38 AM CDT | FLASH FLOOD | Oak Grove Heights, AR | 6 TO 8 INCHES OF WATER IN DOLLAR GENERAL PARKING LOT THREATNING THE STORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
642
WGUS54 KMEG 011424
FFWMEG
ARC021-031-055-075-093-111-121-MOC069-011830-
/O.NEW.KMEG.FF.W.0039.130601T1424Z-130601T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CLAY COUNTY IN EASTERN ARKANSAS...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 130 PM CDT
* AT 925 AM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 2
TO 4 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...BLACK
ROCK...BONO...BROOKLAND...CARAWAY...HARRISBURG...HOXIE...
JONESBORO...LAKE CITY...LEACHVILLE...LEPANTO...MARKED TREE...
MARMADUKE AND MONETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3625 9133 3625 9127 3634 9127 3631 9007
3585 9019 3545 9037 3545 9105 3588 9104
3589 9130 3619 9136
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:34 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 1, 6:34 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
634 AM CDT SAT JUN 1 2013
.UPDATE...
UPDATE TO AVIATION SECTION
&&
.PREV DISCUSSION... /ISSUED 355 AM CDT SAT JUN 1 2013/
DISCUSSION...
A LITTLE MORE BREATHING ROOM TONIGHT COMPARED TO LAST NIGHT AS WE
ARE BETWEEN STORM SYSTEMS ACROSS THE MIDSOUTH. HOWEVER WE DO HAVE
STORMS TO OUR NORTH AND WEST THAT WILL LIKELY MAKE IT INTO THE
MISSOURI BOOTHEEL...NORTHWEST TENNESSEE AND EAST ARKANSAS BY
SUNRISE. WE REMAIN IN A FAIRLY UNSTABLE ATMOSPHERE FEATURING
TEMPERATURES IN THE MIDDLE 70S AND DEW POINTS IN THE LOW TO MIDDLE
70S. LAPS INSTABILITY TRENDS ARE DECLINING...INDICATING CAPE
VALUES GENERALLY 1000 TO 2000 J/KG AND LI'S -2 TO -4C...MOST
UNSTABLE IN NORTHEAST ARKANSAS. SATELLITE AND ASOS DATA SHOW
PARTLY CLOUDY TO CLEAR SKIES ACROSS MOST OF NORTH MISSISSIPPI AND
WEST TENNESSEE WITH INCREASING CLOUD COVER WEST OF THE MISSISSIPPI
RIVER INTO EASTERN AND CENTRAL ARKANSAS. THIS WILL ALLOW RAPID
DESTABILIZATION...OR FURTHER DESTABILIZATION OF THE ATMOSPHERE
AFTER SUNRISE. THE STORM PREDICTION CENTER HAS OUTLINED ALL OF THE
MIDSOUTH FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. STORMS
WILL LIKELY DEVELOP AFTER SUNRISE ACROSS THE MIDSOUTH AHEAD OF
THE ONGOING STORMS IN CENTRAL ARKANSAS AND SOUTH MISSOURI...AS
THAT MAIN AREA OF STORMS CONTINUES TO MOVE TO THE SOUTH AND EAST.
WE WILL SEE A RATHER STAGNATE UPPER LEVEL PATTERN BEGIN TO SHIFT
TO THE EAST TODAY IN RESPONSE TO TROUGHING ALONG THE PACIFIC
COAST. AS A RESULT...THE FOCUS FOR SEVERE WEATHER THAT WE HAVE
SEEN ACROSS THE SOUTHERN PLAINS WILL SHIFT TO THE EAST AND
EVENTUALLY INCLUDE THE MIDSOUTH. THE BEST UPPER LEVEL SUPPORT FOR
SEVERE STORMS LOOKS TO BE A LITTLE FARTHER NORTH AND EAST THAN
THE MIDSOUTH...BUT WE SHOULD HAVE ENOUGH THERMODYNAMIC SUPPORT FOR
STRONG TO SEVERE THUNDERSTORMS DURING THE DAY TODAY. THERE IS A
GOOD POSSIBILITY THAT STORMS CONGEAL INTO A MCS AFTER SUNSET AND
MAINTAIN AT LEAST STRONG IF NOT SEVERE STATUS WELL INTO THE
OVERNIGHT HOURS AS THEY SHIFT INTO NORTH MISSISSIPPI...WEST
TENNESSEE...THEN EVENTUALLY OUT OF THE MIDSOUTH.
AS THE UPPER LEVEL FLOW BECOMES MORE PROGRESSIVE...A STATIONARY FRONT
CURRENTLY LOCATED FROM NORTH MISSOURI INTO CENTRAL OKLAHOMA WILL
BEGIN TO MOVE EAST AS A COLD FRONT. IT SHOULD MOVE INTO EAST
ARKANSAS BY SUNSET...CROSS THE MISSISSIPPI RIVER AROUND
MIDNIGHT...AND SHIFT INTO CENTRAL TENNESSEE/NORTHWEST ALABAMA
AROUND SUNRISE. FEEL WITH THE LOSS OF DAYTIME HEATING THE OVERALL
SEVERE THREAT WILL DIMINISH DURING THE NIGHT...BUT AS MENTIONED
ABOVE THE DEVELOPMENT OF A HEALTHY COLD POOL WOULD ALLOW A MCS TO
MAINTAIN ITS STRENGTH FOR QUITE SOME TIME AFTER SUNSET. PRIMARY
MODE OF SEVER WEATHER WILL LIKELY BE DAMAGING WIND...BUT HAIL AND
QCLS-TYPE TORNADOES ARE ALSO POSSIBLE. NORTH MISSISSIPPI AND WEST
TENNESSEE MAY BE THE MOST AT RISK TODAY AS CLEAR SKIES WILL ALLOW
THE MOST DESTABILIZATION BEFORE STORMS ALONG THE FRONT BEGIN THEIR
PUSH EAST. GFS AND NAM INSTABILITY PARAMETERS SHOW CAPES IN EXCESS
OF 3000 J/KG AND LI'S LESS THAN -7 THIS AFTERNOON...VALUES NOT
UNREALISTIC GIVEN CURRENT MOISTURE LEVELS AND CLEAR SKIES. LAPSE
RATES ARE NOT WHOLLY IMPRESSIVE...BUT SUFFICIENT TO SUPPORT
SEVERE STORMS. LIKEWISE...SHEAR PROFILES ARE SUFFICIENT...BUT NOT
ALARMING. EXPECTING AN ACTIVE AFTERNOON...BUT NOT A HIGH END
OUTBREAK AT THIS POINT.
RAINFALL IS ANOTHER BIG CONCERN THIS AFTERNOON INTO THE OVERNIGHT
HOURS. WE MAY TRANSITION FROM A TRADITIONAL SEVERE WEATHER EVENT INTO
A FLASH FLOOD EVENT THIS EVENING. PORTIONS OF THE
MIDSOUTH...ESPECIALLY EAST ARKANSAS HAVE ALREADY RECEIVED IN
EXCESS OF 5 INCHES OF RAIN OVER THE LAST 24 HOURS. HPC INDICATES
2-3 INCHES OF ADDITIONAL RAINFALL IS LIKELY OVER MUCH OF WEST
TENNESSEE...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. LOCALLY...IF
OR WHERE MULTIPLE THUNDERSTORMS MOVE ACROSS THE SAME LOCATION
THOSE VALUES COULD EASILY BE DOUBLED RESULTING IN LOCALIZED
FLOODING. FLASH FLOOD WATCHES WILL BE IN EFFECT FOR PORTIONS OF
THE MIDSOUTH.
SOME SHOWERS AND THUNDERSTORMS MAY LINGER SUNDAY...MAINLY IN NORTH
MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER...BUT NO
ADDITIONAL SEVERE STORMS ARE EXPECTED. COOLER AIR WILL FILTER IN
BEHIND THE COLD FRONT. HIGHS EARLY NEXT WEEK MAY STRUGGLE TO GET
OUT OF THE 70S ACROSS THE COOLEST PORTIONS OF THE MIDSOUTH WITH
GRADUAL WARMING THROUGH MIDWEEK. WE WILL LIKELY SEE HIGHS BACK IN
TO THE UPPER 80S AFTER MIDWEEK. THURSDAY INTO FRIDAY...WE WILL SEE
GENERAL ZONAL FLOW TRANSITION INTO A WEAK...BROAD TROUGH FROM THE
CENTRAL PLAINS ACROSS THE MIDSOUTH. A FEW SHOWERS AND
THUNDERSTORMS WILL RETURN TO THE FORECAST BY THURSDAY.
&&
.AVIATION...
12Z TAFS
A MIX OF MVFR AND VFR CONDITIONS EXISTS DUE TO LOWER CIGS.
MODERATE TO MODEST SOUTHERLY FLOW WILL CONTINUE TODAY WITH GUSTS
NEARING 20-25KTS AT TIMES THROUGH THE EVENING. LOWER VSBY POSSIBLE
THIS AFTN AND EVENING WITH SHOWERS AND THUNDERSTORMS...SOME MAY
HAVE STRONG WIND GUSTS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MUCH OF THE NIGHT PUSHING SITES TOWARDS IFR CONDITIONS
WITH LOWER CIGS AS WELL INTO EARLY SUNDAY MORNING. MILD
IMPROVEMENT POSSIBLE LATE IN THE PERIOD AFTER 02/08Z TO 02/10Z.
-ABS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 87 68 82 62 / 70 80 30 10
MKL 84 66 80 58 / 70 80 20 10
JBR 82 62 79 59 / 80 80 10 10
TUP 89 72 82 59 / 50 80 50 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-CROSS-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CRITTENDEN-LEE AR-ST.
FRANCIS.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DESOTO.
TN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
WEAKLEY.
&&Hazardous weather outlook, Jun 1, 8:51 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 851 AM CDT SAT JUN 1 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 851 AM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH FOR TODAY AND TONIGHT AS A COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. DAMAGING WINDS WILL BE THE PREDOMINANT SEVERE WEATHER THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. IN ADDITION...A FLASH FLOOD FLASH IS IN EFFECT FOR PORTIONS OF THE MID SOUTH TODAY AND TONIGHT...MAINLY ACROSS AREAS NORTH OF A LINE FROM MARIANNA ARKANSAS TO DECATURVILLE TENNESSEE. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE REMAINDER OF THE MID SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT ACROSS MOST OF THE MID SOUTH IN SUPPORT OF SEVERE WEATHER OPERATIONS.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:39 AM CDT | Flash Flood Warning | MEG | Clay, Randolph | 3 hr |
| Jun 1, 9:31 AM CDT | Special Weather Statement | MEG | Craighead | 44 min |
| Jun 1, 10:10 AM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, St. Francis | 3 hr |
| Jun 1, 10:16 AM CDT | Special Weather Statement | MEG | Mississippi | 44 min |
| Jun 1, 10:21 AM CDT | Special Weather Statement | MEG | Crittenden | 24 min |
| Jun 1, 10:41 AM CDT | Special Weather Statement | MEG | Crittenden | 34 min |
| Jun 1, 10:44 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 46 min |
| Jun 1, 10:51 AM CDT | Flash Flood Warning | MEG | Mississippi | 4 hr |
| Jun 1, 10:57 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Jun 1, 11:08 AM CDT | Special Weather Statement | MEG | Mississippi | 37 min |
| Jun 1, 11:26 AM CDT | Special Weather Statement | MEG | Phillips | 49 min |
| Jun 1, 11:30 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 45 min |
| Jun 1, 11:35 AM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
| Jun 1, 11:41 AM CDT | Areal Flood Advisory | MEG | Crittenden, St. Francis | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2013Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.